Alert archive / California / Wind Advisories in 2017

Wind Advisory 15, NWS Reno, NV

November 7, 20174 counties in California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Nov 7, 2017, 2:25 PM PST for 4 counties in California; 4 counties in Nevada. It took effect at Nov 8, 2017, 1:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2017, 2:25 PM PST (22:25 UTC)
In effect from
Nov 8, 2017, 1:00 PM PST
Expired
Nov 9, 2017, 7:00 PM PST
In force
30 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2017-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2017-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WWUS75 KREV 072225
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
225 PM PST Tue Nov 7 2017

NVZ003-081315-
/O.NEW.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
225 PM PST Tue Nov 7 2017

...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 PM PST
THURSDAY...

The National Weather Service in Reno has issued a Wind Advisory,
which is in effect from 4 PM Wednesday to 7 PM PST Thursday. 

* Timing: Winds will increase late Wednesday afternoon and
  continue through early Thursday evening. Strongest winds are
  likely late Wednesday night through early Thursday morning
  between 10 pm and 5 am.

* Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. 
  Gusts up to 65 mph possible in wind prone areas and foothill 
  locations. 

* Impacts: Travel restrictions likely for high profile vehicles,
  especially for I-580 and US-395. Possible flight delays or
  aircraft diversions early Thursday morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-081315-
/O.NEW.KREV.WI.Y.0015.171108T2100Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
225 PM PST Tue Nov 7 2017

...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM PST
THURSDAY...

The National Weather Service in Reno has issued a Wind Advisory,
which is in effect from 1 PM Wednesday to 7 PM PST Thursday. 

* Timing: Winds will increase Wednesday afternoon and continue
  through early Thursday evening. Strongest winds are expected 
  late Wednesday night through early Thursday morning between 10 
  pm and 4 am along Highway 395 south of Susanville. Another round
  of stronger winds is likely Thursday afternoon.

* Winds: South to southwest 20 to 30 mph with gusts up to 55 mph.
  Gusts up to 65 mph possible in wind prone areas and foothill 
  locations.
  
* Impacts: Travel restrictions likely for high profile vehicles,
  especially for US-395.  
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-081315-
/O.NEW.KREV.LW.Y.0055.171108T1800Z-171110T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
225 PM PST Tue Nov 7 2017

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM PST
THURSDAY FOR LAKE TAHOE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Lake Tahoe, which is in effect from 10 AM Wednesday
to 7 PM PST Thursday. 

* Winds: South to southwest 15 to 25 mph with gusts up to 45 mph.
  Sierra ridge gusts up to 85 mph. 

* Wave Heights: 2 to 4 feet. Highest waves from mid lake to north
  and east shores. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-081315-
/O.NEW.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
225 PM PST Tue Nov 7 2017

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST THURSDAY
FOR PYRAMID LAKE...

The National Weather Service in Reno has issued a Lake Wind
Advisory for Pyramid Lake, which is in effect from 6 AM to 7 PM
PST Thursday. 

* Winds: Southwest 15 to 25 mph with gusts up to 40 mph. 

* Wave Heights: 2 to 3 feet. Highest waves from mid lake to north
  and east shores. 

* Small boats, kayaks and paddle boards will be prone to capsizing
  and should remain off lake waters until conditions improve.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
5 follow-up statements
609 
WWUS75 KREV 081038
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
238 AM PST Wed Nov 8 2017

NVZ003-090000-
/O.CON.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
238 AM PST Wed Nov 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM PST THURSDAY...

* Timing: Winds will increase late this afternoon and continue
  through early Thursday evening. Strongest winds are likely late
  tonight through early Thursday morning between 10 pm and 5 am.
 
* Winds: South to southwest 20 to 30 mph with gusts up to 50 
  mph. Gusts up to 65 mph possible in wind prone areas and 
  foothill locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for I-580 and US-395. Possible flight 
  delays or aircraft diversions early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-090000-
/O.CON.KREV.WI.Y.0015.171108T2100Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
238 AM PST Wed Nov 8 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM PST THURSDAY...

* Timing: Winds will increase this afternoon and continue through
  early Thursday evening. Strongest winds are expected late tonight
  through early Thursday morning between 10 pm and 4 am along 
  Highway 395 south of Susanville. Another round of stronger winds
  is likely Thursday afternoon. 

* Winds: South to southwest 20 to 30 mph with gusts up to 55 
  mph.Gusts up to 65 mph possible in wind prone areas and 
  foothill locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for US-395. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-090000-
/O.CON.KREV.LW.Y.0055.171108T1800Z-171110T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
238 AM PST Wed Nov 8 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THURSDAY FOR LAKE TAHOE...

* Winds: South to southwest 15 to 25 mph with gusts up to 45 
  mph. Sierra ridge gusts up to 85 mph. 

* Wave Heights: 2 to 4 feet. Highest waves from mid lake to 
  north and east shores. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-090000-
/O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
238 AM PST Wed Nov 8 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PST
THURSDAY FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts up to 40 mph.

* Wave Heights: 2 to 3 feet. Highest waves from mid lake to 
  north and east shores. 

* Small boats, kayaks and paddle boards will be prone to
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
099 
WWUS75 KREV 082245
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
245 PM PST Wed Nov 8 2017

NVZ003-091045-
/O.CON.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
245 PM PST Wed Nov 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY...

* Timing: Winds will increase late this afternoon and continue
  through early Thursday evening. Strongest winds are likely
  Thursday morning between 3 am and 10 am. 

* Winds: South to southwest 20 to 30 mph with gusts up to 50 
  mph. Gusts up to 65 mph possible in wind prone areas and 
  foothill locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for I-580 and US-395. Possible flight 
  delays or aircraft diversions early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-091045-
/O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
245 PM PST Wed Nov 8 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY...

* Timing: Winds will increase this afternoon and continue
  throughearly Thursday evening. Strongest winds are expected late
  tonight through early Thursday morning between midnight and 7 
  am along Highway 395 south of Susanville. Another round of 
  stronger winds is likely Thursday afternoon. 

* Winds: South to southwest 20 to 30 mph with gusts up to 50 mph.
  Gusts up to 65 mph possible in wind prone areas and foothill 
  locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for US-395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-091045-
/O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
245 PM PST Wed Nov 8 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY
FOR LAKE TAHOE...

* Winds: South to southwest 20 to 30 mph with gusts up to 45 mph.
  Sierra ridge gusts up to 100 mph. 

* Wave Heights: 2 to 4 feet. Highest waves from mid lake to north
  and east shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-091045-
/O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
245 PM PST Wed Nov 8 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PST
THURSDAY FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts up to 40 mph.

* Wave Heights: 2 to 3 feet. Highest waves from mid lake to 
  north and east shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
600 
WWUS75 KREV 091034
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
234 AM PST Thu Nov 9 2017

NVZ003-100000-
/O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
234 AM PST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Timing: Winds will continue through early this evening.
  Strongest winds are likely this morning between 3 am and 10 am.
 
* Winds: South to southwest 20 to 30 mph with gusts up to 50 
  mph. Gusts up to 65 mph possible in wind prone areas and 
  foothill locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for I-580 and US-395. Possible flight 
  delays or aircraft diversions early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-100000-
/O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
234 AM PST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Timing: Winds will continue through this evening. Strongest
  winds are expected through this morning before 7 am along 
  Highway 395 south of Susanville. Another round of stronger winds
  is likely Thursday afternoon. 

* Winds: South to southwest 20 to 30 mph with gusts up to 50 
  mph.Gusts up to 65 mph possible in wind prone areas and 
  foothill locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for US-395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ072-NVZ002-100000-
/O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
234 AM PST Thu Nov 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...

* Winds: South to southwest 20 to 30 mph with gusts up to 45 
  mph. Sierra ridge gusts up to 100 mph. 

* Wave Heights: 2 to 4 feet. Highest waves from mid lake to 
  north and east shores. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ004-100000-
/O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
234 AM PST Thu Nov 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
7 PM PST THIS EVENING FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts up to 40 mph.

* Wave Heights: 2 to 3 feet. Highest waves from mid lake to 
  north and east shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
416 
WWUS75 KREV 092235
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
235 PM PST Thu Nov 9 2017

CAZ072-NVZ002-101045-
/O.EXT.KREV.LW.Y.0055.000000T0000Z-171111T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
235 PM PST Thu Nov 9 2017

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY FOR
LAKE TAHOE...

The Lake Wind Advisory for Lake Tahoe is now in effect until 4 PM
PST Friday. 

* Winds: South to southwest 15 to 25 mph with gusts up to 45 mph.
  Sierra ridge gusts up to 85 mph. 

* Wave Heights: 2 to 4 feet. 

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

NVZ003-100300-
/O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
235 PM PST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Timing: Winds will continue through early this evening. 

* Winds: South to southwest 20 to 30 mph with gusts up to 50 mph.
  Gusts up to 65 mph possible in wind prone areas and foothill 
  locations.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for I-580 and US-395. Possible flight 
  delays or aircraft diversions early Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ005-100300-
/O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
235 PM PST Thu Nov 9 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* Timing: Winds will continue through this evening. 

* Winds: South to southwest 15 to 25 mph with gusts up to 45 mph.

* Impacts: Travel restrictions likely for high profile 
  vehicles, especially for US-395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-100300-
/O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
235 PM PST Thu Nov 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...

* Winds: Southwest 15 to 25 mph with gusts up to 40 mph.

* Wave Heights: 2 to 3 feet. Highest waves from mid lake to 
  north and east shores.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno
742 
WWUS75 KREV 100238
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
638 PM PST Thu Nov 9 2017

NVZ003-100345-
/O.EXP.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Greater Reno-Carson City-Minden Area-
Including the cities of Sparks, Gardnerville, and Virginia City
638 PM PST Thu Nov 9 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The Wind Advisory will expire at 7 PM PST this evening. 

Winds have decreased this evening and no longer meet advisory
levels. 

$$

CAZ070-071-NVZ005-100345-
/O.EXP.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Northern Washoe County-
Including the cities of Cedarville, Fort Bidwell, Portola, 
Susanville, Empire, and Gerlach
638 PM PST Thu Nov 9 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

The Wind Advisory will expire at 7 PM PST this evening. 

Winds have decreased this evening and no longer meet advisory
levels.

$$

NVZ004-100345-
/O.EXP.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
638 PM PST Thu Nov 9 2017

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR
PYRAMID LAKE...

The Lake Wind Advisory for Pyramid Lake will expire at 7 PM PST
this evening. 

Winds have decreased this evening and no longer meet advisory
levels.


$$

CAZ072-NVZ002-101445-
/O.CON.KREV.LW.Y.0055.000000T0000Z-171111T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Stateline, 
and Incline Village
638 PM PST Thu Nov 9 2017

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR
LAKE TAHOE...

* Winds: South to southwest 15 to 25 mph with gusts up to 35 mph.
  Sierra ridge gusts up to 75 mph. 

* Wave Heights: 2 to 4 feet.

* Small boats, kayaks and paddle boards will be prone to 
  capsizing and should remain off lake waters until conditions 
  improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:38 AM PST, 11 hours 47 minutes earlier.

Area forecast discussion, Nov 7, 2:38 AM PST, 11 hours 47 minutes before
Area Forecast Discussion
National Weather Service Reno NV
238 AM PST Tue Nov 7 2017

.SYNOPSIS...

Widespread freezing temperatures are occurring this morning with
hard freezes area-wide. After dry and cool conditions today, a
storm system will bring windy conditions Wednesday into Thursday
with chances for rain and high elevation snow in the Sierra.
Another, colder storm system may bring a period of windy
conditions with rain and Sierra snow late Sunday into early next
week.

&&

.SHORT TERM...

Temperatures are bottoming out this morning in the low/mid 20s
for western Nevada and mid/upper teens in the Sierra under clear
skies and calm winds. Otherwise, weather parameters will be rather
benign today as temperatures warm to the low/mid 50s area-wide.

After a dry and relatively pleasant day today, conditions become
gusty Wednesday and Thursday as a Pacific storm moves into the
Pacific Northwest. Wind flow will largely be southerly to
southwesterly with gusts increasing from around 30-40 mph to 40-50
mph early Thursday morning. Reno will likely be on the higher
range since the immediate valley responds strongly to southerly
winds. Other wind prone areas like Washoe Valley and Highway 395
from Doyle to Susanville will likely gust around 60 mph. Gradient
and downslope signatures are quite pronounced at this time.

As for precipitation, western Nevada and eastern Lassen County
will be extremely shadowed. The Sierra will receive more, of
course. However, this system is not extremely saturated, nor does
it have an extensive moisture tap into the warmer areas of the
Pacific. System trajectory will promote QPF in the 0.5-1" range
for the Sierra crest dropping precipitously east of the crest.
Truckee and Tahoe will likely on see 0.2-0.4 inches. Western
Nevada may eke out up to 0.1 west of Highway 395 and only a few
hundredths out to the Virginia range. Western Nevada north of
Interstate 80 could also see a few hundredths as well.

This system will be very warm. The trend continues to be
increasing snow levels with each model run. Current projections
show snow levels in the 7500-8500 ft range dropping only 500ft or
so by Thursday evening. Lowest snow levels will be in western
Lassen and central Plumas Counties around the 6500-7500 range.
Therefore, accumulating snow will likely be above Sierra passes
through Thursday evening. Donner pass may see some snow light snow
accumulation up to 1 inch very early Friday morning. Boyd

.LONG TERM...Friday and beyond...

A few lingering light showers may remain on Friday, mainly north of
I-80. Otherwise, breezy winds continue on Friday, although less
windy than Wednesday and Thursday. We will see a break in the
weather for Saturday as shortwave ridging moves over Northern CA/NV.

Another Pacific storm moves into the West Coast late Sunday into
Monday, bringing another round of gusty winds, mountain snow and
valley rains. There is good agreement in the medium range models
that we will see this storm moving in for early next week, but there
are still some questions as to how far south this storm will go.

Zonal pattern will remain over the West Coast through the rest of
next week, although the storm track looks to remain in the Pacific
Northwest meaning that breezy winds, near normal temperatures, and
intermittent cloud cover is the most likely outcome. Hoon

&&

.AVIATION...

Lighter winds are expected through today with VFR conditions
prevailing, except for LIFR FZFG at KTRK this morning.

By late tonight, winds will be increasing in the Sierra with
potential for mountain turbulence and low-level wind shear into
Wednesday. Stronger winds are likely Wednesday night into Thursday,
with higher potential for aviation-related impacts. MJD/Hoon

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.
&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 2:25 PM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer3 days

Nearby

Wind Advisories in California, 2017Wind Advisories in Nevada, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.